MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KPL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
It was reported that the product had "broken jaws." there is no information that the event caused a harm or serious injury to patient, user or third.
 
Additional Manufacturer Narrative
It was stated that "jaw didn't close right" and it was furthermore indicated that the defect was mentioned by the or department, but it is unknown if it happened before, during or after surgery.No negative impact in state of health reported.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: it was determined that there was an error in the assembly of the needle holder.The preload on the handle was too high.According to the manufacturer, the head of the steel assembly department checked the needle holders for defects.At the same time, he inspected the work of the assembly employees.Incorrect assembly.Excessive pretension on the handle.The excessive pretension on the handle results from faulty assembly.When installing the pull-up attachment, in which the pull rod is installed, an incorrect setting was made.The pull rod was screwed too far into the handle, creating increased pressure.If the jaw is repeatedly opened and loosed, the pressure increases progressively, eventually causing the pull rod to break.A production fault can be confirmed.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21471623
Report Number9610617-2025-00324
Device Sequence Number18307372
Product Code GCJ
UDI-Device Identifier04048551098233
UDI-Public04048551098233
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KPL
Device Catalogue Number26173KPL
Device Lot NumberYM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/03/2025
06/16/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/12/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown